Oklahoma, 2007

Hail in Oklahoma, May 25, 2007

May 25, 2007 · NWS AMA · 1 event in 1 county or zone

A severe thunderstorm produced hail during the afternoon hours across the western Oklahoma Panhandle. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm produced hail during the afternoon hours across the western Oklahoma Panhandle. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 25, 1:15 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, May 25, 1:15 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
215 PM CDT FRI MAY 25 2007

.DISCUSSION...
THE PANHANDLES WILL BE UNDER FAIRLY WEAK FLOW ALOFT THROUGH THE
MEMORIAL DAY HOLIDAY. WEAK UPPER LEVEL SHORT WAVE TROUGHS WILL
SLOWLY PUSH EAST NORTHEAST ONE FROM NORTH CENTRAL MEXICO AND
ANOTHER FROM NORTHWEST MEXICO THROUGH THE WEEKEND. MEANWHILE...THE
MOISTURE AND INSTABILITY WILL STICK AROUND FOR THESE SHORT WAVES TO
WORK WITH AS THEY MOVE INTO WEST TEXAS. THEREFORE...THINK THERE
WILL BE A DAILY CHANCE OF SHOWERS AND STORMS. ALSO THE NORTHERN
STREAM SHORT WAVES WILL MOVE CLOSE ENOUGH TO OUR AREA TO KEEP A
LEE-SIDE TROUGH IN TACT...WHICH WILL NOT ONLY KEEP OUR WINDS
SOUTHERLY...BUT IT MAY BECOME A FOCUS FOR SHOWERS AND THUNDERSTORMS
TO DEVELOP.

A DRYLINE IS EXPECTED TO DEVELOP AND MOVE TO THE EASTERN PANHANDLES
ON TUESDAY AHEAD OF A COLD FRONT WHICH WILL MOVE INTO THE REGION ON
WEDNESDAY MORNING. THE FLOW ALOFT THEN BECOMES NORTHWESTERLY
BETWEEN AN UPPER LOW OVER THE MIDWEST AND A RIDGE OF HIGH
PRESSURE BUILDING ACROSS THE ROCKIES. MODELS INDICATE THAT THERE
MAY BE SOME MINOR SHORT WAVES MOVING THROUGH THE NORTHWEST FLOW
ALOFT AND ACROSS THE PANHANDLES THROUGH LATE NEXT WEEK...SO CAN NOT
RULE OUT A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS.

GENERALLY FOLLOWED THE GFS MODEL FOR TEMPERATURES...BUT BLENDED THE
POP FORECAST BETWEEN SEVERAL MODELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                56  75  58  77  57 /  30  30  30  20  20
BEAVER OK                  58  79  60  80  59 /  20  30  30  30  20
BOISE CITY OK              56  79  57  80  57 /  30  30  30  20  20
BORGER TX                  60  79  60  80  60 /  30  30  30  20  20
BOYS RANCH TX              58  81  59  83  59 /  30  30  30  20  20
CANYON TX                  56  75  57  79  58 /  30  30  30  20  20
CLARENDON TX               58  75  58  75  58 /  30  30  30  30  20
DALHART TX                 55  78  57  81  57 /  40  30  30  20  20
GUYMON OK                  57  83  60  81  56 /  20  30  30  20  20
HEREFORD TX                55  75  56  79  58 /  40  30  30  20  20
LIPSCOMB TX                59  78  59  77  57 /  20  30  30  30  20
PAMPA TX                   58  75  58  74  56 /  30  30  30  30  20
SHAMROCK TX                59  77  57  74  59 /  40  30  30  30  20
WELLINGTON TX              59  77  58  75  61 /  50  30  30  30  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

04/15
Hazardous weather outlook, May 25, 12:00 PM CST, 3 hours 29 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI MAY 25 2007

OKZ001>003-TXZ001>020-261100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES. AT THIS TIME...STORMS ARE NOT EXPECTED TO
REACH SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST
OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY THROUGH SUNDAY NIGHT...
THEN A SLIGHT CHANCE FOR THUNDERSTORMS IN THE EASTERN PANHANDLES ON
MEMORIAL DAY...AND A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT
THROUGH THURSDAY. AT THIS TIME...STORMS ARE NOT EXPECTED TO
REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRAMAR

In the hours before

Local storm report, May 25, 12:26 PM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
126 PM CDT FRI MAY 25 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1141 PM     HAIL             8 SSE PERRYTON          36.28N 100.75W
05/23/2007  E1.75 INCH       OCHILTREE          TX   PUBLIC

&&

MRK
Local storm report, May 25, 12:46 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
146 PM CDT FRI MAY 25 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             35 NW MIAMI             36.05N 101.08W
05/23/2007  E1.75 INCH       ROBERTS            TX   PUBLIC

            HAIL DENTED VEHICLE IN EXTREME NORTHWESTERN ROBERTS
            COUNTY

&&

MRK
Local storm report, May 25, 1:24 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
224 PM CDT FRI MAY 25 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             20 N MIAMI              35.98N 100.64W
05/24/2007  E0.88 INCH       ROBERTS            TX   PUBLIC

&&

MRK
Special weather statement, May 25, 3:20 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT FRI MAY 25 2007

OKZ001-252145-
CIMARRON OK-
420 PM CDT FRI MAY 25 2007

...STRONG THUNDERSTORM IN NORTHWESTERN CIMARRON COUNTY...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KENTON MOVING NORTHEAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JOHNSON

The radar

The Pueblo radar (KPUX), 201 km away, was scanning. The volume nearest the first event began at 21:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cimarron

When
May 25, 3:29 PM CST
Where
Cimarron County, 2 mi N of Kenton
Measured
1 in hail
Reported by
Public
Coordinates
36.929, -102.970

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35041.